In 1994, the FDA approved naproxen sodium, a prescription non-steroidal anti-inflammatory drug (NSAID), for marketing as a non-prescription pain reliever. ALEVE is approved for use as 220 mg naproxen sodium per tablet, caplet, gelcap, or liquid gel.
The active ingredient contained in all ALEVE products is 220 mg of naproxen sodium per tablet (200 mg naproxen, 20 mg sodium).
The inactive ingredients in ALEVE Tablets and Caplets are: FD&C blue #2 lake, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, povidone, talc, and titanium dioxide.
The inactive ingredients in ALEVE Gelcaps are: D&C yellow #10 aluminum lake, edetate disodium, edible ink, FD&C blue #1, FD&C yellow #6 aluminum lake, gelatin, glycerin, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, povidone, stearic acid, talc, and titanium dioxide.
The inactive ingredients in ALEVE Liquid Gels are: FD&C blue #1, gelatin, glycerin, lactic acid, mannitol, pharmaceutical ink, polyethylene glycol, povidone, propylene glycol, purified water, sorbitan, and sorbitol.
It is recommended that adults and children aged 12 years and older take 1 caplet every 8 to 12 hours while symptoms last. For the first dose, patients may take 2 caplets within the first hour, but should not exceed 2 caplets in any 8- to 12-hour period, nor should they exceed 3 caplets in any 24-hour period. It is recommended that patients drink a full glass of water with each dose. The smallest effective dose should be utilized for the shortest duration possible.
If you have additional questions that are not answered here, or in other sections of the FAQ portion of the website, please feel free to contact us.